Alert archive / Massachusetts / Wind Advisories in 2006
Wind Advisory 26, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Sep 23, 2006, 4:32 PM EDT for 4 counties in Rhode Island; 6 counties in Massachusetts. It took effect at Sep 24, 2006, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 4:32 PM EDT (20:32 UTC)
- In effect from
- Sep 24, 2006, 10:00 AM EDT
- Expired
- Sep 24, 2006, 4:18 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 232032 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT SAT SEP 23 2006 ...A PERIOD OF STRONG WINDS EXPECTED ACROSS PORTIONS OF EASTERN NEW ENGLAND SUNDAY... .LOW PRESSURE INTENSIFYING ACROSS THE GREAT LAKES AND SOUTHEASTERN CANADA WILL SWING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND SUNDAY AFTERNOON. MAZ016-020>024-RIZ004>008-240445- /O.NEW.KBOX.WI.Y.0026.060924T1400Z-060925T0000Z/ EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 432 PM EDT SAT SEP 23 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY. THIS INCLUDES ALL OF SOUTH COASTAL RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS AS WELL AS ATOP THE BLUE HILLS IN MILTON MASSACHUSETTS. A PERIOD OF STRONG GUSTY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED LATE SUNDAY MORNING THROUGH THE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ STRAUSS
4 follow-up statements
000 WWUS71 KBOX 240221 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1021 PM EDT SAT SEP 23 2006 ...A PERIOD OF STRONG WINDS EXPECTED ACROSS PORTIONS OF EASTERN NEW ENGLAND SUNDAY... .LOW PRESSURE INTENSIFYING AS IT MOVES FROM MICHIGAN OVERNIGHT INTO SOUTHEASTERN CANADA SUNDAY WILL SWING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND SUNDAY AFTERNOON. MAZ016-020>024-RIZ004>008-241030- /O.CON.KBOX.WI.Y.0026.060924T1400Z-060925T0000Z/ EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 1021 PM EDT SAT SEP 23 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT SUNDAY FOR ALL OF SOUTH COASTAL RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS AS WELL AS ATOP THE BLUE HILLS IN MILTON MASSACHUSETTS. A PERIOD OF STRONG WEST TO SOUTHWEST WINDS AVERAGING 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED LATE SUNDAY MORNING THROUGH THE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ DRAG
000 WWUS71 KBOX 240806 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EDT SUN SEP 24 2006 ...A PERIOD OF STRONG WINDS EXPECTED ACROSS PORTIONS OF EASTERN NEW ENGLAND SUNDAY... .LOW PRESSURE INTENSIFYING AS IT MOVES FROM MICHIGAN OVERNIGHT INTO SOUTHEASTERN CANADA SUNDAY WILL SWING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND SUNDAY AFTERNOON. RIZ004-006-240915- /O.CAN.KBOX.WI.Y.0026.060924T1400Z-060925T0000Z/ EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...WARWICK...NARRAGANSETT...WESTERLY 406 AM EDT SUN SEP 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY FOR THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. WINDS WEST OF NARRAGANSETT BAY ARE EXPECTED TO INCREASE TODAY AS A COLD FRONT APPROACHES. GUSTS TO 40 MPH ARE POSSIBLE THIS AFTERNOON...WITH WINDS THEN DIMINISHING AFTER THE COLD FRONT MOVES THROUGH. $$ MAZ016-020>024-RIZ005-007-008-241615- /O.EXT.KBOX.WI.Y.0026.060924T1500Z-060925T0200Z/ EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT...BLOCK ISLAND 406 AM EDT SUN SEP 24 2006 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING. WINDS FROM NEWPORT TO NANTUCKET AND THE OUTER CAPE WILL INCREASE BY AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. GUSTS TO 50 MPH ARE POSSIBLE ON NANTUCKET. THE WINDS ARE AHEAD OF A COLD FRONT THAT WILL CROSS NEW ENGLAND THIS AFTERNOON AND EVENING. ONCE THE COLD FRONT MOVES THROUGH...WINDS SHOULD SHIFT TO WEST AND DIMINISH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ WTB
000 WWUS71 KBOX 241600 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1200 PM EDT SUN SEP 24 2006 ...A PERIOD OF GOSTY WINDS EXPECTED ACROSS PORTIONS OF EASTERN NEW ENGLAND THIS AFTEROON... .LOW PRESSURE INTENSIFYING ACROSS SOUTHEASTERN CANADA WILL SWING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON. MAZ016-020>024-RIZ005-007-008-250000- /O.CON.KBOX.WI.Y.0026.000000T0000Z-060925T0200Z/ EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT...BLOCK ISLAND 1200 PM EDT SUN SEP 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE BLUE HILLS AND SOUTH COASTAL MASSACHUSETTS AND SOUTHERN RHODE ISLAND INCLUDING CAPE COD AND THE ISLANDS. SOUTHWEST WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE WEST AND WILL DIMINISH TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS71 KBOX 242018 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT SUN SEP 24 2006 ...WIND ADVISORY HAS BEEN CANCELLED... MAZ016-020>024-RIZ005-007-008-242130- /O.CAN.KBOX.WI.Y.0026.000000T0000Z-060925T0200Z/ EASTERN NORFOLK MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT...BLOCK ISLAND 418 PM EDT SUN SEP 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY FOR THE BLUE HILLS AND ALL OF SOUTH COASTAL RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. WIND GUSTS UP TO 40 MPH MAY STILL BRIEFLY OCCUR AS A COLD FRONT CROSSES THE WATERS THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Sep 23, 3:08 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 23, 3:08 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 308 PM EDT SAT SEP 23 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... COMING SOON. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE PRE-FRONTAL TROUGH WILL HAVE MOVED THROUGH THE REGION BY EARLY SUNDAY EVENING...SO EXPECTING ANY SHOWER AND THUNDERSTORM ACTIVITY TO HAVE COME TO AN END. OTHERWISE...COLD AIR ALOFT MOVING OVERHEAD JUST MAY PRODUCE AN ISOLATED SPRINKLE OR SHOWER OVERNIGHT. EVEN IF THIS HAPPENS AREAL COVERAGE AND DURATION WOULD BE EXTREMELY LIMITED SO WILL JUST CARRY A 15 POP IN THE GRIDS. LOWS WILL MAINLY BE IN THE 50S...WITH SOME 40S EXPECTED ACROSS NW MA AND SOUTHWEST NH. PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED ON MONDAY AS HIGHS TOP OUT NEAR 70. MOSTLY CLEAR SKIES ANTICIPATED MONDAY NIGHT...ALTHOUGH COULD SEE A BIT OF MID LEVEL CLOUDINESS DEVELOP BASED ON GFS 700 MB RELATIVE HUMIDITY FIELDS. MAV GUIDANCE LOWS IN THE 40S LOOK GOOD...WITH LOWER 50S IN THE URBAN HEAT ISLAND OF BOSTON. MAY SEE SOME UPPER 30S IN THE NORMALLY COLDER VALLEYS OF NORTHWEST MA AND SOUTHWEST NH. ISOLATED POCKETS OF GROUND FOG WILL ALSO BE POSSIBLE IN THE TYPICALLY PRONE LOCATIONS. PARTLY SUNNY SKIES AND A BEAUTIFUL TUESDAY IS EXPECTED WITH HIGHS IN THE UPPER 60S TO LOWER 70S. LOWS TUESDAY NIGHT SHOULD MAINLY BE IN THE 40S...WITH LOWER 50S DOWNTOWN BOSTON AND PROVIDENCE. EXPECT SEASONABLE AND DRY WEATHER FOR WEDNESDAY AND PROBABLY INTO THE FIST HALF OF THURSDAY...WITH HIGHS MAINLY BETWEEN 65 AND 70. ALL THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING A LOW PRESSURE SYSTEM CARVING A FAIRLY DEEP TROUGH OVER THE GREAT LAKES TOWARDS THE END OF THE WEEK. THEREFORE...WILL GO WITH HIGH CHANCE POPS FOR SHOWERS THURSDAY NIGHT AND/OR FRIDAY. LATEST GFS ENSEMBLES ALONG WITH THE 12Z RUNS OF THE UKMET/ECMWF INDICATE THAT THE BULK OF THE SHOWERS WILL BE OVER BY DAYBREAK SATURDAY. THIS COULD CHANGE BUT FOR NOW WILL JUST GO WITH A SLIGHT POP IN THE GRIDS FOR SATURDAY AS IT LOOKS LIKE IT MAY TURN OUT DRY. && .AVIATION... COMING SOON. && .MARINE... IN THE LONG TERM...LARGE SEAS AROUND 10 FEET SOUTHEAST OF NANTUCKET WILL SLOWLY DIMINISH SUNDAY NIGHT...BUT WE WILL PROBABLY NEED TO CONTINUE SCA FOR LEFTOVER SWELL ACROSS OUR SOUTHERN WATERS THROUGH THE DAY ON MONDAY. OTHERWISE...WE PROBABLY WONT NEED ANY HEADLINES ON OUR WATERS MONDAY NIGHT INTO THE FIRST PART OF THURSDAY. SCA WIND GUSTS WILL PROBABLY DEVELOP FOR AT LEAST FOR A TIME THURSDAY NIGHT AND FRIDAY AS UPPER TROUGH APPROACHES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...COMING SOON. MA...COMING SOON. NH...COMING SOON. RI...COMING SOON. MARINE...COMING SOON && SHORT TERM...STRAUSS LONG TERM...FRANK AVIATION...STRAUSS MARINE...STRAUSS/FRANK
Hazardous weather outlook, Sep 23, 4:50 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 AM EDT SAT SEP 23 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-240845- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 450 AM EDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A BAND OF SHOWERS ALONG THE LEADING EDGE OF WARMER AIR ALOFT WILL MOVE THROUGH THIS MORNING...FOLLOWED BY MORE SHOWERS AHEAD OF A SURFACE WARM FRONT TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME OF THE SHOWERS TONIGHT...ALONG WITH A FEW EMBEDDED THUNDERSTORMS. BRIEF LOCALIZED STREET FLOODING IS POSSIBLE TONIGHT...BUT NO FLOODING OF STREAMS OR RIVERS IS EXPECTED. A HIGH SURF ADVISORY IS IN EFFECT FOR TODAY. RIP CURRENTS WILL CONTINUE TODAY AND TONIGHT ALONG THE SOUTH COAST...ESPECIALLY ALONG THE SOUTHEAST FACING BEACHES OF OUTER CAPE COD AND NANTUCKET. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS TODAY AND TONIGHT...WHERE SOUTHWEST WINDS MAY GUST TO AROUND 30 KNOTS AT TIMES. SEAS MAY REACH TO 10 FEET JUST SOUTH AND EAST OF NANTUCKET LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A THREAT OF SEVERE WEATHER FOR SUNDAY. THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH DAMAGING WINDS TO DEVELOP AND QUICKLY MOVE THROUGH THE AREA SOMETIME SUNDAY AFTERNOON. THE POTENTIAL FOR NUMEROUS POCKETS OF WIND DAMAGE IS A CONCERN...AND THIS SITUATION WILL NEED TO BE MONITORED CLOSELY. SOUTHWEST WINDS AHEAD OF THE COLD FRONT ON SUNDAY MAY BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR PARTS OF EASTERN MASSACHUSETTS. RIP CURRENTS ARE LIKELY AGAIN ON SUNDAY ACROSS PORTIONS OF THE SOUTHEAST NEW ENGLAND COAST...BEFORE DIMINISHING SUNDAY NIGHT AND MONDAY. THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY. THE COASTAL WATERS WILL CONTINUE TO BE ROUGH THROUGH THE REMAINDER OF THE WEEKEND. GALE FORCE GUSTS ARE POSSIBLE ACROSS THE OUTER WATERS SOUTH AND SOUTHEAST OF NEW ENGLAND DURING LATE SUNDAY AND SUNDAY NIGHT. SEAS MAY BUILD TO 12 FEET SOUTH AND EAST OF NANTUCKET BY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. THERE IS A STRONG CHANCE THAT SPOTTER ACTIVATION WILL BE REQUESTED FOR SUNDAY DUE TO A RISK OF SEVERE THUNDERSTORMS. THOMPSON
In the hours before
Special weather statement, Sep 23, 4:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EDT SAT SEP 23 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 424 PM EDT SAT SEP 23 2006 ...A COLD FRONT MAY BRING DAMAGING WINDS TO PORTIONS OF SOUTHERN NEW ENGLAND SUNDAY... INTENSIFYING LOW PRESSURE HEADING ACROSS EASTERN CANADA SUNDAY WILL SWING A COLD FRONT ACROSS SOUTHERN NEW ENGLAND. THE COLD FRONT WILL BRING THE LEADING EDGE OF MUCH DRIER AIR INTO THE REGION SUNDAY AFTERNOON. GUSTY WINDS WILL BE EXPERIENCED THROUGHOUT SOUTHERN NEW ENGLAND SUNDAY AS THE COLD FRONT APPROACHES. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ALONG THE SOUTH COAST AND THE BLUE HILLS. IN ADDITION A SQUALL LINE MAY DEVELOP ALONG AND AHEAD OF THE COLD FRONT SUNDAY. ANY THUNDERSTORMS WHICH DEVELOP COULD BRING STRONG WINDS IN EXCESS OF 60 MPH. PLEASE STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET REGARDING THE SEVERE WEATHER OUTLOOK. STRAUSS
Nearby
Wind Advisories in Massachusetts, 2006Wind Advisories in Rhode Island, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.